Discussions that mention promethazine

Children's Health board


[QUOTE=kdel;3173004]Is he taking any medication? I ask this because 3 days ago I started giving my son some cold medicine-he started to do this thing with his tongue-sticking it out and moving it over his lips very fast and constant (he's 5) when I asked him about it he said he would stop. After a while I could see he didn't even realize he was doing it-he said he couldn't help it and was getting very upset that he couldn't seem to control it. Anyway,I stopped the medication (he was also very restless and could not sit still) and he stopped the tongue thing.

Hi
My 9 month old daughter is also having similiar symptoms just that her head will tilt towards her right and her right arm will jerk straight at the same time. This happens concurrently within 1-2 seconds. She was on Promethazine and has since stop. Was your son on the same medication? How long does it take for the medicine to wear down before the symptoms stop? We stopped the medicine 5 days ago, but she is still having similar symptoms... Are you aware of any permanent damage to the child?
Mummylee, My son was not taking that med but another antihistamine. I am very surprised that your daughters doctor gave her that at such a young age. I looked up the drug and side effects. It sounds like your daughter is having a reaction. How long was she on it for? Unfortunatley what I read wasn't comforting. I am not a doctor just a concerned parent. Please ****** Promethazine and then have your daughter checked. This can be serious. ok I just read back my post and saw that I can't tell you where to look it up so just put it in the search engine and you should find it. Unfortunatley there can be neurological problems. I hope that is not the case. Why did they give her that?
[QUOTE=kdel;3244467]Mummylee, My son was not taking that med but another antihistamine. I am very surprised that your daughters doctor gave her that at such a young age. I looked up the drug and side effects. It sounds like your daughter is having a reaction. How long was she on it for? Unfortunatley what I read wasn't comforting. I am not a doctor just a concerned parent. Please ****** Promethazine and then have your daughter checked. This can be serious. ok I just read back my post and saw that I can't tell you where to look it up so just put it in the search engine and you should find it. Unfortunatley there can be neurological problems. I hope that is not the case. Why did they give her that?

hi kdel
Please, can you tell me how long did it take for your son to stop the tongue thing? Was it immediate?

We have visited doctors and stopped the medication since last Sunday, 30 Sep 07. However the side effect is still there. We are praying that the seizures will go off with time.

Appreciate your reply please. Thanks.
Hi Kdel,

Thanks for your prompt response. Our baby was given Promethazine by a General Practitioner for her cough, and she took it for 4 days, with an increased dosage (prescribed by the same GP) on the last 2 days. Prior to this, she could be taking Promethazine through my breastmilk (I was given Promethazine by the same GP for my skin allergy, with assurance from the GP that it is safe for breastfeeding. I later discovered that Promethazine SHOULD NOT be given to breastfeeding mothers). So all in all, my baby has been taking Promethazine for a week.

Actually, after we noticed the twitch and arm jerks, we brought our baby to the hospital and she was warded immediately. The EEG (half an hour test) and MRI results were ok. The senior neurologist wanted to follow up with a 24-hour video EEG, but we decided to monitor her for a few days before deciding for the 24 hour EEG. She is still having the seizure daily. We will be following up with the neurologist this thursday.

It was only when my baby was warded in hospital that we were aware of the side effects. The hospital doctors were also shocked that the GP prescribed Promethazine for her. Now, we are worried that there may be permanent damage to her brain. It has been a week since we stop the medicine, but she is still having the seizures.

I am now a very worried mother.

Mummy Lee